NC CTP Spring 2021
Advanced Training Conference

Reconnecting and Sustaining

The North Carolina Child Treatment Program seeks to address the gap between researched best practice and community-based mental health services for children and families overcoming trauma. Through the Spring 2021 Advanced Training Conference, NC CTP aims to help our Learning Collaborative graduates sustain and improve EBT implementation and learn about existing and emerging trends in community mental health.

This virtual conference, including three half-days of conference sessions and an optional half-day pre-conference, will cover an array of advanced topics aimed at enhancing clinical skills in areas such as:

  • EBT model implementation
  • Clinical considerations for working with special populations
  • Improving clinician engagement and support

And much more!

Who

Program Graduates and Senior Leaders from NC CTP and CCFH Learning Collaboratives ABC, CPP, PCIT, PSB-CBT, RPC, SPARCS, and TF-CBT

When

Day 1 Pre-Conference: Monday, May 17, 2021, 8:30am – 12:00pm
Day 2: Tuesday, May 18, 2021, 9:00am – 12:00pm
Day 3: Wednesday, May 19, 2021, 9:00am – 12:00pm
Day 4: Thursday, May 20, 2021, 9:00am – 12:00pm

Where

Virtual Training via Zoom
Hosted by the NC Child Treatment Program

Cost

$155.00 for Conference, Three Half-Days
$205.00 for Pre-Conference and Conference Combo Package, Four Half-Days

Credits

Continuing Education Credits, AHEC Contact Hours, and NBCC Credits are available to conference participants who attend the entire three-half-day conference. Participants should plan to attend all conference sessions in order to receive credits for the conference.

Additional credits are available for participation in Pre-Conference sessions.

Conference Schedule

Events on May 17th

8:30a - 12:00p
Pre-Conference Sessions (3 hours and 15 min, plus 15-min break)
Children and Adolescents with Problematic Sexual Behavior: Who Are They and How Can We Help?
Jane F. Silovsky, PhD
Option A: General
Problem-Based Learning and 12 Core Concepts of Trauma: New Ideas for Enhanced Case Conceptualization and Treatment Recommendations
Kate Murray, PhD, Licensed Psychologist; Robin Gurwitch, PhD
Option B: General
Coaching for Connection: PCIT for Children on the Autism Spectrum
John Paul Abner, PhD
Option C: Model-Specific (PCIT)
TF-CBT for Rock Stars: A TF-CBT Refresher
Leila Keen, MSW, LCSW; Donna Potter, MSW, LCSW; Ashley Fiore, MSW, LCSW
Option D: Model-Specific (TF-CBT)
Tailoring TF-CBT for a Vulnerable Population: Children with Intellectual and Developmental Disabilities (IDD)
Peter D'Amico, PhD, APBB; Daniel W. Hoover, PhD, APBB
Option E: Model-Specific (TF-CBT)

Events on May 18th

9:00a - 9:45a
Opening Plenary
Addressing the Impact of Trauma on Children from Brain to Policy
Lisa Amaya-Jackson, MD, MPH
Opening Plenary (45 min)
9:45a - 10:45a
Session 1 (1 hour)
How Did This Get So Messy?!? Guidance for Treatment When the Child Has Exposure to Domestic Violence
Kelly Sullivan, PhD
General
Diagnosing Infants, Toddlers, and Preschoolers: An Overview of ZERO TO THREE's DC:0-5 (TM)
Karen Appleyard Carmody, PhD
Early Childhood
Working with Clients and Families of Faith
Dallas Johnson, MS, LCMHC, NCC; Dr. Karyetta Walker, LCMHC
General
The Truth about Race and Trauma
Ernestine Briggs-King, PhD; Heather Pane Seifert, PhD; Angela Tunno, PhD, MS
General
Using a Developmental Lens to Understand and Treat Problematic Sexual Behavior in Adolescents
Susan R. Schmidt, PhD
Adolescent
Clinical Supervision for EBTs: Ideas and Tools for Agency Leaders
Mellicent O’Brien Blythe, MSW, LCSW; Elizabeth Gaylord, LCMHC-S, LCAS, CCS; Ashley Fiore, MSW, LCSW
Implementation
10:45a - 11:00a
Break (15 min)
11:00a - 12:00p
Session 2 (1 hour)
Enabling Sustainable Change – Family Centered Treatment ®: “Merging the Area of Family Functioning with the Complex Trauma Treatment Component”
William "Bill" Painter, Jr., MS; Stephanie Glickman, MSW, LCSW; Janet Fuller-Holden, BS
General
PCIT Advanced Coding: Decoding Your Coding (CDI Edition)
Darden White, MEd, LCMHC-S; Erika Wray, LCSW
Early Childhood; Model-Specific (PCIT)
Attachment as a Resilience Factor: How Relationships Help or Hurt in Healing from Trauma
Donna Potter, MSW, LCSW; Mary Wise-Kriplani, MSW, LCSW
Early Childhood
Moving Beyond Diversity Towards Racial Equity in the Workplace
Dorothy Hairston Mitchell, JD
Implementation
COVID-19: The New “Normal for Now”; Preventing Secondary Traumatic Stress In Pandemic Times
Robin Gurwitch, PhD; Jan Williams, MSW, LCSW; Cheri Coleman, MSW
General

Events on May 19th

9:00a - 10:15a
Session 3 (1 hour and 15 min)
Human Trafficking in Youth
Kiricka Yarbough-Smith, BASoc, MSW
General
It is More than Sexual Abuse: Complexities of Young Children with Problematic Sexual Behavior
Jane F. Silovsky, PhD
Early Childhood
Adolescent Sexual Health: Rights and Best Practices
Chelsea Gailey, MPH; Sophia Durant, MSW, MPH
Adolescent
In it for the Long Haul: Organizational & Individual Strategies for Keeping Clinicians Engaged, Addressing Secondary Trauma, and Reducing Burnout
Kate Murray, PhD, Licensed Psychologist
General
Considerations in Working with the Latinx Population
Courtney (Ana) Crawford, MSW, LCSW
General
Who, When, What, Where? The New Mandatory Reporting Law of Child Victims of Crimes and How It Intersects with Existing Reporting Laws
Sara DePasquale, JD, MSW
Implementation
10:15a - 10:30a
Break (15 min)
10:30a - 12:00p
Keynote Address
Wounds from the Past: Addressing Historical Trauma in the Context of our Work
Chandra Ghosh Ippen, PhD
Keynote Address (1 hour and 30 min)

Events on May 20th

9:00a - 10:00a
Session 4
Where’s My Big Sister?: Sibling Bereavement in Early Childhood
Mary Wise-Kriplani, MSW, LCSW; Donna Potter, MSW, LCSW
General; Early Childhood
Panel Discussion: EBTs in Schools
Eboni Lanier-Jones, LCSW; Ashley Fiore, LCSW; Angela Cano Johnson, LCSW; Summer Mack, LCSW
Implementation
Intersection of Traumatic Stress and Suicidal Thoughts/Behaviors: A Trauma-Informed Approach to Suicide Prevention/Intervention
Angela Tunno, PhD, MS
Adolescent
Integrating Evidence-Based Interventions for Children with Exposure to Familial Substance Abuse
Evette Horton, Phd, NCC, LCMHC-S, RPTS
General; Ethics
PCIT Advanced Coding: Decoding Your Coding (PDI Edition)
Darden White, MEd, LCMHC-S; George "Tripp" Ake III, PhD
Early Childhood; Model-Specific (PCIT)
10:00a - 10:15a
Break (15 min)
10:15a - 11:15a
Session 5 (1 hour)
Leadership for Implementation
Mellicent O'Brien Blythe, MSW, LCSW
Implementation
Overview of Psychological First Aid
Robin Gurwitch, PhD
General
Foundational Concepts for Affirming LGBTQ+ Young People
J. Tommy White, MPH, BA
Adolescent
Addressing Race and Identity within Evidence-Based Models
Jessica Burch, MSSA, LCSW; Melinda Clontz, MSW, LCSW
General
Panel Discussion: Telehealth Clinical Engagement
Donna Newberne, LCMHC-S; Rachel Maid, MSW, LCSW; Darden White, MEd, LCMHC-S; Nichole Appleby, MSW, LCSW; Mary Wise-Kriplani, MSW, LCSW
General
11:15a - 11:30a
Break (15 min)
11:30a - 12:00p
Closing Remarks: Dana Hagele, MD, MPH, Director of NC CTP

Contact Us

Reach out with any questions or if you want to learn more about any of our programs or training opportunities.